MAUDE Adverse Event Report: ZIMMER GMBH NCB®, DRILL BIT, ø 4.3 MM, 195 MM; TRAUMA INSTRUMENT

ZIMMER GMBH NCB®, DRILL BIT, ø 4.3 MM, 195 MM; TRAUMA INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the piece was found broken in the kit prior to the surgery.There is no reported patient involvement.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).D10: ncbâ®, drill guide, 㸠4.3 mm item 0200024011 lot 4504435489.G2: foreign: spain.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No additional information at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No additional information at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The product was returned to product surveillance team for examination.Visual inspection of the drill bit shows a fracture at the cutting area.The broken piece was not returned.The fracture of the instrument can therefore be confirmed.The fracture surface of the drill bit is damaged.Furthermore, several marks are visible on the drill bit.It can be assumed that the drill bit was used several times in surgeries.A review of all relevant device manufacturing records and raw material certificate confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint history identified additional similar complaints for the reported item and the part and lot combination.Complaints are monitored per complaint trending process in order to identify potential adverse trends.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information at this time.

Brand Name
NCB®, DRILL BIT, ø 4.3 MM, 195 MM
Common Device Name
TRAUMA INSTRUMENT
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18815667
Report Number0009613350-2024-00073
Device Sequence Number19913312
Product Code HWC
UDI-Device Identifier00889024289260
UDI-Public(01)00889024289260(11)170313(10)4501655845
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0200024002
Device Lot Number4501655845
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer03/14/2024
04/24/2024
07/22/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date04/09/2024
05/08/2024
07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown